Indiana, 2020

Flash Flooding and Hail in Indiana, March 28 to 29, 2020

March 28 to 29, 2020 · NWS IND · 45 events in 17 counties and zones

On March 28th, a strong low pressure system brought 3 rounds of severe thunderstorms to central Indiana. 75 inch hail to much of the area with the second event bringing additional large hail and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$408,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

On March 28th, a strong low pressure system brought 3 rounds of severe thunderstorms to central Indiana. The first round brought widespread 1 to 1.75 inch hail to much of the area with the second event bringing additional large hail and flash flooding. A third round during the late evening and overnight brought additional heavy rain and damaging wind gusts. A microburst caused an intense area of significant damage to portions of Morgan County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 28, 6:12 AM EST, 8 minutes earlier.

Area forecast discussion, Mar 28, 6:12 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
712 AM EDT Sat Mar 28 2020

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 309 AM EDT Sat Mar 28 2020

Two rounds of thunderstorms will progress through the region
today. The first round, this morning, will bring a threat of
heavy rain and flash flooding to north central Indiana. The
second, this evening into the overnight hours, will produce
numerous thunderstorms with a slight risk of some reaching severe
criteria. All modes of severe weather are possible tonight
including isolated tornadoes. After this system passes through
late tonight, high winds will be a concern over most of central
Indiana with the largest threat to the north. Calmer and drier
conditions are expected for the start of next week.

&&

.NEAR TERM /Today and Tonight/...

Issued at 351 AM EDT Sat Mar 28 2020

As of 07Z, a stationary boundary is positioned over south central
Indiana. A significant temperature gradient is situated along
this boundary with temperatures in the upper 60s towards the south
and upper 40s in our northern counties. Cloud cover and scattered
rain showers remain north of the boundary, slowing its
progression northward.

Ongoing convection over central Illinois will move over this
boundary and become elevated as is approaches the Indiana border.
WSW winds within the low-level jet and a west to east oriented
boundary will position the northern portions of our CWA in an area
of continuous convective initiation over the morning hours.
Multiple rounds of precipitation with rain rates between 1 to 1.5
in/hr are possible within the strongest bands. This will cause a
narrow swath of rainfall totals greater than 1 inch over a short
period of time. With this in mind, flash flooding is a possibility
and a Flash Flood Watch has been issued over north central
Indiana to depict this threat. Some thunderstorms this morning
could become severe if they can maintain themselves north of the
boundary. Lapse rates near 8C/km in the mid-levels will provide
plenty of instability for strong updrafts within long-lived
cells, allowing for the possibility of large hail growth. However,
storms with hail greater than or equal to 1 inch should be
isolated.

As the low pressure system over Kansas moves eastward, the LLJ will
shift more southerly, pushing the boundary north and placing most of
central Indiana in the warm sector. Temperatures within the warm
sector should reach the mid to upper 70s by late afternoon.
Convective allowing models have had a difficult time
understanding the extent of this morning's convection, which will
have a large impact on the northward progression of the boundary.
Increases in cloud cover and rain would cool surface temperatures
and suppress the boundary farther south. Monitoring this
progression will be impeccable in understanding the convective
event later today.

Within the warm sector, cloud cover should break slightly as
dewpoint depressions within the mid-levels increase towards 10C.
This should help destabilize the boundary layer. Mid-level
instability will be sufficient for convective development during
the afternoon, but without a significant source of lift convective
initiation could be limited. However, continued monitoring of
developing convection this afternoon and evening will be needed
as the main ingredients are present for the possibility of
severe thunderstorms and isolated tornadoes. For now, expect
broken cloud decks throughout the afternoon, with the occasional
thunderstorm if air parcels are able to reach the LFC.

As the low pressure system approaches Indiana, the LLJ will
increase, and along with a cold front, will provide the proper lift
for convection. Significant wind shear exists within the enhanced
LLJ, and any convective cells could produce a mesocyclone.
Current CAMs show supercell like structures over central Illinois
tomorrow afternoon. How quickly this front and enhanced LLJ
approaches central Indiana will have a large impact of the extent
of severe weather today and if these potential supercells can
prosper over the CWA. As the day progresses, instability and
upper-level support weakens ahead of the front and could impede
convective growth and limit severe outcomes, helping explain the
reduced risk over central Indiana, compared to central Illinois.
All severe weather outcomes are possible this afternoon and
tonight, including isolated tornadoes. The greatest risk for
tornadoes will be towards the north, near the boundary, where low
level SRH is enhanced due to backing of the surface winds.

&&

.SHORT TERM /Sunday through Monday Night/...

Issued at 309 AM EDT Sat Mar 28 2020

Within the short term, the main threat will be an increase of winds
and wind gusts throughout the day on Sunday. A wrapped-up surface
low with steep pressure gradients will pass north of central
Indiana sunday afternoon and evening. Sustained winds up to 25 mph
with gusts between 35 and 40 mph are possible. Strongest winds
will be towards the north where the pressure gradients are
steeper.

In the wake of the previous day's cold front, temperatures will
drop with afternoon highs in the mid 50s. Some lingering showers
are possible, however they will be limited and weak. Any rain on
Sunday after 12z shouldn't exceed 1/10 an inch over any specific
area. Overnight lows Sunday night should be in the low 40s.

For Monday, a surface ridge will move in, clearing out skies and
reducing surface winds. Sunny conditions will allow for diurnal
heating and afternoon temperatures in the upper 50s. High pressure
through all levels will keep conditions clear and calm Monday
night with lows in the upper 30s.

&&

.LONG TERM /Tuesday through Friday Night/...

Issued at 302 AM EDT Sat Mar 28 2020

ECMWF suggests low pressure moving through the deep south on
Tuesday...providing wrap around cyclonic flow to Central Indiana.
Pops will be needed for light precip chances early in the day and
mainly south as the low exits for the Carolinas late in the day.
Meanwhile surface high pressure is suggested to build across the
plains states and across Indiana and the Ohio valley for the
middle of the work week. Thus will trend toward dry weather then.

ECMWF pushes a low from the Northern plains across the Great Lakes
on Thursday pushing a cold front across Indiana on Thursday. At
this point moisture looks to be a problem for this system as high
pressure to the south effectively block gulf moisture. Will trend
toward a dry forecast for now...but would not be surprised to see
at least some small chance pops later with the frontal passage.

High pressure and dry weather is then expected to build across the
area on Friday in the wake of the front.

&&

.AVIATION /Discussion for the 291200Z Tafs/...

Issued at 658 AM EDT Sat Mar 28 2020

VFR conditions are expected for much of this taf period. However,
brief MVFR/IFR conditions are possible with any storm today. MVFR
is expected on Sunday in the wake of the passing warm front.

A warm front north of the TAF sites will place Indiana within the
warm sector today as weak upper disturbances pass across the area
aloft. This along with favorable forecast soundings for convection
will suggest scattered storm development through the day. Thus
have used a larger window of VCTS to account for this as
confidence for specific timing on stray storms is low.

Cold front will pass across Indiana late this evening. Showers and
storms will be expected along and ahead of the front. Any shower
or storm that does occur will produce brief MVFR/IFR conditions.

Forecast soundings in the wake of the front indicate drying with
trapped saturation within a lower level. Thus have trended toward
MVFR Cigs in the wake of the front on Sunday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until noon EDT today for INZ021-029>031-038-
040>042.

&&

SYNOPSIS...Updike
NEAR TERM...TDUD
SHORT TERM...Updike
LONG TERM....Puma
AVIATION...JP
Hazardous weather outlook, Mar 27, 5:06 PM EST, 13 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
606 PM EDT Fri Mar 27 2020

INZ021-028>031-035>049-051>057-060>065-067>072-282215-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
606 PM EDT Fri Mar 27 2020

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: There is a slight risk for severe storms.

Hazards: Large hail, lightning, gusty winds, and heavy rain leading
to flash flooding.

Timing: Best timing for severe storms is after midnight.

Discussion: A warm front lifting north through the area will bring
chances for showers and thunderstorms tonight. Large hail is possible
with storms over northwestern parts of central Indiana. Heavy
rainfall is possible over the northern half or so of the area, with
flash flooding more likely over the northeastern counties due to
saturated soils there.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Severe thunderstorms are possible Saturday, mainly in the
evening and overnight. Damaging winds, large hail, isolated
tornadoes and heavy rain are the threats.

Flooding may result from the rains today through Saturday night.

Wind gusts of 25 to 35 mph are expected outside of storms Saturday
evening into Sunday morning, with gusts of 30 to 45 mph possible
Sunday afternoon.

Discussion: Active weather is expected through Saturday night as a
warm front lifts northeast over central Indiana tonight and Saturday
morning and a cold front follows Saturday night. A tight gradient in
the wake of the departing system will bring strong winds to the area
on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible on Saturday.

.STORM MOTION STATEMENT...

The expected storm motion tonight is from the west southwest at 50
MPH.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Mar 28, 6:17 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
717 AM EDT Sat Mar 28 2020

INZ031-281145-
Howard IN-
717 AM EDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 745 AM EDT...

At 717 AM EDT, Doppler radar was tracking a strong thunderstorm over
Kokomo, moving east at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kokomo and Greentown.

LAT...LON 4056 8586 4045 8586 4043 8632 4056 8634
TIME...MOT...LOC 1117Z 258DEG 50KT 4048 8610

AW

The radar

The Indianapolis radar (KIND), 89 km away, was scanning. The volume nearest the first event began at 11:21 UTC.

Open the radar archive at this moment

Event by event

32 hail, 9 thunderstorm wind, 4 flash flood. Local standard time, as filed.

Hail, Howard

When
March 28, 6:20 AM EST
Where
Howard County, 1.48 mi NNW of Kokomo
Measured
0.75 in hail
Reported by
Public
Coordinates
40.500, -86.140

Hail, Daviess

When
March 28, 10:43 AM EST
Where
Daviess County, 1.45 mi ESE of Odon
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.820, -86.956

Hail, Lawrence

When
March 28, 11:02 AM EST
Where
Lawrence County, 1.62 mi ESE of Springville
Measured
1 in hail
Reported by
911 Call Center
Coordinates
38.918, -86.594

Hail, Lawrence

When
March 28, 11:07 AM EST
Where
Lawrence County, 1.61 mi E of Last O Olitic
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.900, -86.470

Hail, Jackson

When
March 28, 11:32 AM EST
Where
Jackson County, 0.54 mi E of Acme
Measured
1 in hail
Reported by
911 Call Center
Coordinates
38.980, -86.040

Hail, Shelby

When
March 28, 11:36 AM EST
Where
Shelby County, Shelbyville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.520, -85.780

Thunderstorm Wind, Jackson

When
March 28, 11:36 AM EST
Where
Jackson County, Bobtown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.020, -85.950

Tree limbs of unknown size snapped due to thunderstorm wind gusts in several points near this location. This report was received via mPing.

Hail, Rush

When
March 28, 11:43 AM EST
Where
Rush County, 0.69 mi S of Manilla
Measured
1 in hail
Reported by
Public
Coordinates
39.570, -85.620

This report was received via Twitter.

Hail, Rush

When
March 28, 11:52 AM EST
Where
Rush County, 0.69 mi S of Rushville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.610, -85.450

Hail, Rush

When
March 28, 11:52 AM EST
Where
Rush County, 0.87 mi SW of Circleville
Measured
1 in hail
Reported by
Public
Coordinates
39.590, -85.440

Hail, Hamilton

When
March 28, 1:27 PM EST
Where
Hamilton County, 0.53 mi W of Carmel
Measured
1 in hail
Reported by
Public
Coordinates
39.980, -86.140

Hail, Hamilton

When
March 28, 1:27 PM EST
Where
Hamilton County, 0.87 mi NW of Carmel
Measured
0.75 in hail
Reported by
Public
Coordinates
39.990, -86.140

Report was relayed via mPing.

Hail, Hamilton

When
March 28, 1:32 PM EST
Where
Hamilton County, 2.53 mi ENE of Carmel
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.000, -86.090

This report was relayed via the SKYWARN network.

Hail, Hamilton

When
March 28, 1:32 PM EST
Where
Hamilton County, 2.96 mi SW of Noblesville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.020, -86.060

Hail, Hamilton

When
March 28, 1:32 PM EST
Where
Hamilton County, 3.36 mi NW of Fishers
Measured
1.5 in hail
Reported by
Public
Coordinates
40.000, -86.070

Report was relayed via twitter.

Hail, Hamilton

When
March 28, 1:34 PM EST
Where
Hamilton County, 2.82 mi WSW of Noblesville
Measured
1 in hail
Reported by
Public
Coordinates
40.041, -86.072

Hail, Hamilton

When
March 28, 1:35 PM EST
Where
Hamilton County, 1.74 mi SE of Noblesville
Measured
0.75 in hail
Reported by
Public
Coordinates
40.030, -86.000

Report relayed via mPing.

Hail, Madison

When
March 28, 1:45 PM EST
Where
Madison County, Lapel
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.070, -85.850

Relayed via the Skywarn network.

Hail, Madison

When
March 28, 1:54 PM EST
Where
Madison County, 1.26 mi WNW of Anderson Ace Arpt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
40.060, -85.690

Hail, Madison

When
March 28, 1:54 PM EST
Where
Madison County, 1.66 mi WSW of Gridley
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.074, -85.680

Relayed via Indiana State Police.

Hail, Delaware

When
March 28, 2:02 PM EST
Where
Delaware County, 0.53 mi E of Daleville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.120, -85.560

Relayed via Skywarn network.

Hail, Montgomery

When
March 28, 2:49 PM EST
Where
Montgomery County, 0.53 mi E of New Market
Measured
1.5 in hail
Reported by
Public
Coordinates
39.950, -86.910

Relayed via twitter.

Hail, Boone

When
March 28, 3:07 PM EST
Where
Boone County, 1.38 mi S of Advance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.980, -86.620

Hail, Boone

When
March 28, 3:07 PM EST
Where
Boone County, 0.69 mi N of Advance
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.010, -86.620

Relayed via Skywarn network.

Hail, Boone

When
March 28, 3:22 PM EST
Where
Boone County, Whitestown
Measured
1 in hail
Reported by
Public
Coordinates
40.000, -86.350

Report was relayed through broadcast media.

Hail, Hamilton

When
March 28, 3:31 PM EST
Where
Hamilton County, 2.73 mi WNW of Hortonville
Measured
1 in hail
Reported by
Public
Coordinates
40.090, -86.220

Report was relayed via Twitter.

Hail, Hamilton

When
March 28, 3:31 PM EST
Where
Hamilton County, 0.69 mi N of Sheridan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.140, -86.220

Report was relayed via Skywarn network.

Hail, Hamilton

When
March 28, 3:48 PM EST
Where
Hamilton County, 1.26 mi ENE of Noblesville
Measured
1.5 in hail
Reported by
Public
Coordinates
40.060, -86.000

Hail, Hamilton

When
March 28, 3:59 PM EST
Where
Hamilton County, 3.61 mi NNE of Carmel
Measured
0.75 in hail
Reported by
Public
Coordinates
40.030, -86.110

Report relayed via mPing.

Hail, Hamilton

When
March 28, 4:00 PM EST
Where
Hamilton County, 3.48 mi SE of Hortonville
Measured
1 in hail
Reported by
Public
Coordinates
40.040, -86.130

Report relayed via Twitter.

Hail, Hendricks

When
March 28, 4:06 PM EST
Where
Hendricks County, 0.87 mi NE of Stilesville
Measured
1 in hail
Reported by
Public
Coordinates
39.640, -86.620

Hail, Montgomery

When
March 28, 4:15 PM EST
Where
Montgomery County, 0.53 mi E of Ladoga
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.920, -86.790

Flash Flood, Hamilton

When
March 28, 4:22 PM EST to March 29, 12:30 AM EST
Where
Hamilton County, 1.76 mi S of Clare to 3.28 mi SE of Fishers
Cause
Heavy Rain
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
40.075, -85.947

Widespread flash flooding occurred across Hamilton County. An apartment complex in Westfield experienced significant flooding with several cars flooded out in the parking lot. Emergency management reported numerous water rescues were needed and the county dispatch experienced very high contact load. A large number of roads were closed during the time frame of the flooding event due to a combination of standing and flowing water.

Flash Flood, Hamilton

When
March 28, 4:30 PM EST to 7:30 PM EST
Where
Hamilton County, 2.04 mi WSW of Riverwood to 1.47 mi W of Riverwood
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
40.087, -86.005

Video was received of water rapidly flowing over Cumberland Road near 206th Street. Several cars drove through the flowing water over the course of the video.

Hail, Madison

When
March 28, 4:30 PM EST
Where
Madison County, 0.69 mi N of Anderson
Measured
1 in hail
Reported by
Public
Coordinates
40.110, -85.680

Flash Flood, Delaware

When
March 28, 4:46 PM EST to 11:46 PM EST
Where
Delaware County, 11.44 mi WSW of Daleville to 1.45 mi W of Daleville
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.034, -85.755

Eighteen inches of water was flowing over the intersection of Tillotson and Euclid avenues. There were several water rescues that occurred in Muncie as well as numerous road closures between Anderson and Muncie due to rapidly rising waters.

Flash Flood, Randolph

When
March 28, 5:36 PM EST to 9:36 PM EST
Where
Randolph County, 1.06 mi W of Farmland to 2.44 mi NE of Brinckley
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
40.180, -85.150

Rapidly rising water led to several cars to be stranded in high water across portions of Randolph County. Several roads were closed due to the rapidly rising water.

Thunderstorm Wind, Owen

When
March 28, 8:28 PM EST
Where
Owen County, 2.33 mi SSW of Romona
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.300, -86.690

Thunderstorm Wind, Morgan

When
March 28, 8:52 PM EST
Where
Morgan County, 0.69 mi S of Mooresville
Measured
65 kt (75 mph) estimated gust
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
39.610, -86.370

A microburst brought significant damage to portions of Mooresville. Several small trees had tree trunks snapped. Roof damage was common with widespread tree limbs snapped. Damage was fairly isolated but significant. Video of the event showed very intense winds.

Thunderstorm Wind, Marion

When
March 28, 9:04 PM EST
Where
Marion County, 1.74 mi WNW of Homecroft
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.680, -86.160

Trained spotter estimated 60 mph thunderstorm wind gusts.

Thunderstorm Wind, Johnson

When
March 28, 9:10 PM EST
Where
Johnson County, 0.69 mi N of New Whiteland
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.560, -86.100

Trained spotter estimated 65 mph thunderstorm wind gust.

Thunderstorm Wind, Shelby

When
March 28, 9:18 PM EST
Where
Shelby County, 1.59 mi NE of Boggstown
Measured
54 kt (62 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.588, -85.901

Fence blown over due to thunderstorm wind gusts.

Thunderstorm Wind, Hamilton

When
March 28, 9:20 PM EST
Where
Hamilton County, 4.84 mi S of Clarksville
Measured
60 kt (69 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.960, -85.920

Trained spotter measured a 69 mph thunderstorm wind gust.

Thunderstorm Wind, Hamilton

When
March 28, 9:20 PM EST
Where
Hamilton County, 7.23 mi SSE of Clarksville
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.930, -85.880

Concrete siding ripped from a couple of houses due to thunderstorm wind gusts.

Thunderstorm Wind, Madison

When
March 28, 9:28 PM EST
Where
Madison County, 2.39 mi N of Huntsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.035, -85.731

Several 4 to 6 tree limbs snapped with numerous smaller limbs broken due to thunderstorm wind gusts.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2020Every state in 2020This day in weather historyWarnings in Indiana, March 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 874515, 874516, 874517, 874518, 874519, 874520, 874523, 874521, 874522, 874524, 874526, 874529, 874528, 874531, 874532, 874533, 874530, 874534, 874535, 874536, 874537, 874539, 874542, 874543, 874541, 874544, 874545, 874547, 874572, 874548, 874570, 874573, 874574, 874592, 874593, 874595, 874597, 874600, 874602, 874603, and more.